Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

45 yr old, shaky hands getting worse. Taking escitalopram, campral,diagnosed hyperthyroid. Need a better solution

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
im 45 years and had shaky hands since 4. it has gotten worse in the last 4-5 years dr prescbed escitalopram 20 mg and campral 333mg,since ive been treating that way.alcohol helps alot but need better solution ive been diagnosed with an over active thyroid but still waiting on my t3-t4 results to come back
Posted Thu, 12 Jul 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

The symptoms of tremors in the hands can likely be due to hyperfunctioning of the thyroid gland. I will suggest starting beta blockers like propranolol after consulting a physician. You also need to start with antithyroid medications. Hopefully the tremors will gradually settle down with the thyroid drugs and beta blockers. But beta blockers may not be an option if you also have asthma, diabetes or certain heart problems.Then anti eplipesy drugs may be effective in people who don't respond to beta blockers.

Till then avoid much of caffeine and indulge in yoga or meditation. Stress tends to make tremors worse, and a relaxed state often improves them.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor